Alert archive / Illinois / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 38, NWS St. Louis, MO

March 31, 20236 counties in Illinois; Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2023, 7:36 PM CDT for 6 counties in Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 7:36 PM CDT (00:36 UTC)
Expired
Mar 31, 2023, 8:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 7:38 PM CDTTSTM WND DMG3 Ene Bethalto, ILDAMAGE REPORTED VIA FACEBOOK OF A GRAIN SILO DAMAGED AND COLLAPSED OUTBUILDING. TIME ESTIMATED VIA RADAR.
Mar 31, 7:41 PM CDTTSTM WND DMG1 Nnw Edwardsville, ILTREE SNAPPED AT THE BASE, REPORT VIA FACEBOOK FROM LOCAL LAW ENFORCEMENT. TIME ESTIMATED FROM RADAR.
Mar 31, 7:41 PM CDTTSTM WND GST 531 E Cahokia, ILKCPS.
Mar 31, 7:44 PM CDTTSTM WND DMG1 Ne Edwardsville, ILUPROOTED TREE AT LOGAN PL. REPORTED VIA FACEBOOK FROM LOCAL LAW ENFORCEMENT. TIME ESTIMATED VIA RADAR.
Mar 31, 7:47 PM CDTTSTM WND DMG1 Wsw Hamel, ILDELAYED REPORT. TIME ESTIMATED FROM RADAR. REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Mar 31, 7:47 PM CDTTSTM WND DMG1 Wsw Hillsboro, ILCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 WSW HILLSBORO. SEVERAL TREES UPROOTED AND SNAPPED AT OAK GROVES CEMETERY, SOME SNAPPED 12FT OFF THE GROUND.
Mar 31, 7:58 PM CDTTSTM WND GST 60Belleville, ILSPOTTER ESTIMATE A 60 MPH GUST AT THE LEADING EDGE OF THE LINE OF THUNDERSTORMS.
Mar 31, 8:06 PM CDTTSTM WND GST 61Scott Afb, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:46 AM CDTTornado Watch PDSSPC8 hr
Mar 31, 12:28 PM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

031 
WUUS53 KLSX 010036
SVRLSX
ILC005-117-119-133-135-163-MOC189-510-010115-
/O.NEW.KLSX.SV.W.0038.230401T0036Z-230401T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
736 PM CDT Fri Mar 31 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Bond County in south central Illinois...
  Northwestern Monroe County in southwestern Illinois...
  Madison County in southwestern Illinois...
  Southeastern Macoupin County in southwestern Illinois...
  Montgomery County in south central Illinois...
  Northern St. Clair County in southwestern Illinois...
  St. Louis City in east central Missouri...
  Southeastern St. Louis County in east central Missouri...

* Until 815 PM CDT.

* At 736 PM CDT, severe thunderstorms were located along a line
  extending from Eagarville to Edwardsville to East Carondelet,
  moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Gillespie, Mount Olive, Benld, Sawyerville, Mount Clare, East 
  Gillespie and Eagarville around 740 PM CDT.
  Litchfield and Carpenter around 745 PM CDT.
  Belleville, Collinsville, Fairview Heights, Swansea, Shiloh, 
  Hillsboro, Caseyville, Worden, Marine and Taylor Springs around 
  750 PM CDT.
  O'Fallon, Highland, Coffeen and Schram City around 755 PM CDT.

Other locations in the path of these severe thunderstorms include
Lebanon, Scott AFB, Witt, Pocahontas, Nokomis, St. Jacob, Sorento,
Reno, Greenville, Woburn and Van Burensburg.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 41.
 Interstate 55 in Illinois between exits 23 and 63.
 Interstate 64 in Illinois between exits 9 and 27.

This also includes Scott Joplin Historic Site, Lake Lou Yaeger, and
Horseshoe Lake State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and east central Missouri.

&&

LAT...LON 3922 8925 3903 8925 3874 8952 3874 8960
      3866 8960 3865 8971 3851 8971 3841 9035
      3845 9034 3846 9041 3935 8966 3935 8914
      3922 8914
TIME...MOT...LOC 0036Z 251DEG 51KT 3910 8975 3879 9000 3855 9023 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
2 follow-up statements
839 
WWUS53 KLSX 010054
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
754 PM CDT Fri Mar 31 2023

ILC117-MOC189-510-010103-
/O.CAN.KLSX.SV.W.0038.000000T0000Z-230401T0115Z/
Macoupin IL-St. Louis City MO-St. Louis MO-
754 PM CDT Fri Mar 31 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACOUPIN AND
SOUTHEASTERN ST. LOUIS COUNTIES AND ST. LOUIS CITY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and east central Missouri.

LAT...LON 3922 8925 3903 8925 3874 8952 3874 8960
      3866 8960 3865 8971 3851 8971 3842 9030
      3853 9026 3862 9018 3900 8978 3900 8970
      3919 8966 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 0053Z 261DEG 51KT 3917 8947 3886 8972 3862 8995 

$$

ILC005-119-133-135-163-010115-
/O.CON.KLSX.SV.W.0038.000000T0000Z-230401T0115Z/
Bond IL-Monroe IL-Madison IL-Montgomery IL-St. Clair IL-
754 PM CDT Fri Mar 31 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BOND COUNTY IN SOUTH CENTRAL ILLINOIS...NORTHWESTERN MONROE AND
EASTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...MONTGOMERY COUNTY
IN SOUTH CENTRAL ILLINOIS AND NORTHERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...

At 753 PM CDT, severe thunderstorms were located along a line
extending from Schram City to Alhambra to near O'Fallon, moving east
at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Hillsboro, Witt, Taylor Springs, Coffeen, Schram City, New Baden, 
  Nokomis, Pocahontas, Reno, Greenville and Woburn.

This also includes Lake Lou Yaeger.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 41.
 Interstate 55 in Illinois between exits 23 and 37.
 Interstate 64 in Illinois between exits 9 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 8925 3903 8925 3874 8952 3874 8960
      3866 8960 3865 8971 3851 8971 3842 9030
      3853 9026 3862 9018 3900 8978 3900 8970
      3919 8966 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 0053Z 261DEG 51KT 3917 8947 3886 8972 3862 8995 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
149 
WWUS53 KLSX 010102
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
802 PM CDT Fri Mar 31 2023

ILC005-119-133-135-163-010115-
/O.CON.KLSX.SV.W.0038.000000T0000Z-230401T0115Z/
Bond IL-Monroe IL-Madison IL-Montgomery IL-St. Clair IL-
802 PM CDT Fri Mar 31 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BOND COUNTY IN SOUTH CENTRAL ILLINOIS...NORTHWESTERN MONROE AND
EASTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...SOUTHERN
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS AND NORTHERN ST. CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS...

At 802 PM CDT, severe thunderstorms were located along a line
extending from near Witt to near Pocahontas to near Lebanon, moving
east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Belleville, O'Fallon, East St. Louis, Collinsville, Fairview Heights,
Cahokia, Swansea, Glen Carbon, Shiloh, Highland, Troy, Columbia,
Maryville, Mascoutah, Greenville, Hillsboro, Centreville, Lebanon,
Caseyville and Washington Park.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 41.
 Interstate 55 in Illinois near exit 23.
 Interstate 64 in Illinois between exits 9 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
and southwestern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3922 8925 3903 8925 3874 8952 3874 8960
      3866 8960 3865 8971 3851 8971 3842 9030
      3860 9012 3900 8970 3935 8936 3935 8914
      3922 8914
TIME...MOT...LOC 0102Z 251DEG 51KT 3920 8935 3889 8960 3865 8983 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:31 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 31, 6:31 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
631 PM CDT Fri Mar 31 2023

.UPDATE...
Issued at 625 PM CDT Fri Mar 31 2023

Upgraded Wind Advisory for areas along and north of a Boone,
Callaway, Audrain, Pike and Pike IL line to a High Wind Warning
through 02z Saturday. Reports of 50+kt wind gusts with frontal
passage in this area. Then gusty winds will persist through
tomorrow.

Byrd
&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 234 PM CDT Fri Mar 31 2023

As of 2PM, we were beginning to see more in the way of surface
based instability spreading across the entire forecast area as the
best moisture just ahead of the front is pushing into our area.
With a very strong wind field, especially aloft, we continue to
expect severe thunderstorms to develop ahead of the front as it
moves east this afternoon and evening. All severe hazards will be
possible, including large hail. However, the greatest threats will
likely be from damaging winds and tornadoes. Storms will be fast
moving and exit the area early this evening.

Winds shift to the southwest behind the initial front, with a
secondary front (with actual cold air behind it) bringing a shift
to westerly winds during the overnight. This secondary front
brings the cold advection which will aid in low level mixing and
transporting the higher winds from aloft down toward the surface
in the form of strong wind gusts. The Wind Advisory continues into
midday Saturday across the northern half of the area where the
potential for gusts over 45 MPH is highest. It will turn much
colder as well, especially considering the widespread 70+
temperatures we've seen today. Tomorrow will top out only in the
50s. Winds decrease in the second half of the day as the low
pressure system continues to pull away to the east. Temperatures
fall off into the 30s tonight.

Kimble

.LONG TERM...  (Sunday through Next Friday)
Issued at 234 PM CDT Fri Mar 31 2023

The colder conditions don't last long. We quickly transition
toward upper level ridging by early next week. Surface high
pressure shifting to the east will allow a southerly low level
flow to return on Sunday with the temperature warming back into
the 60s to low 70s.

Another trough digs into the western US on Monday, with its
primary trough axis moving out into the Plains on Tuesday. The
southerly flow ahead of the trough will reintroduce moisture out
into the Plains and set the stage for another round of strong to
severe thunderstorms. How exactly this pans out is still
uncertain, but there's been better agreement on the timing with
the latest model runs than there has been in prior days. The
threat for our area seems centered on late Tuesday into Tuesday
night. There's significant instability and shear available, with
supercells the likely storm mode and all severe weather types
possible. One concern is the timing of the trough with the best
forcing for storms coming through overnight when surface based
instability may be harder to come by.

Showers and storms may begin as early as Monday as a warm front
sets up across our area, so the best chance of showers and storms
will be along and north of the front in the northern half of the
forecast area. Storms in this environment would be elevated, and
any severe weather threat should be limited to hail. It's Tuesday
when the best chance of surface based instability across the
entire are exists, and thus the greatest chance of severe weather.
This is consistent with the SPC Day 5 outlook.

NBM hangs on to POP on Wednesday, but we believe with the growing
consensus on timing that the shower and thunderstorm threat will
be ending quickly early Wednesday morning the threat being during
the night, surface based instability may be harder to come by
during the period of stronger forcing. So while all severe weather
threats are possible, the threat for our area may lean more
toward large hail and perhaps some damaging wind gusts if storms
are no longer surface based when they arrive.ing. Future runs of
the NBM will likely pull back on POP Wednesday as our area will
largely be behind a cold front at that point. Temperatures ahead
of the front on Tuesday are likely to soar into the 80s which
contributes to the greater instability potential. Behind the front
we drop down into the 50s again through Thursday.

Kimble
&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 630 PM CDT Fri Mar 31 2023

Main area of showers and storms have exited the TAF sites except
STL metro area, so kept vicinity thunderstorm mention at these
sites through 01z Saturday. Otherwise, main issue will be the
winds. South to southwest winds will veer to the west to northwest
on backside of cold front. Gusts will persist through midday, then
gradually diminish during the afternoon hours on Saturday. Will
see some SC wrap around the back side of system with ceilings
lowering to MVFR at KUIN between 10z and 19z Saturday. Rest of
sites will remain VFR.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 1 PM CDT Saturday for Cole MO-Franklin MO-
     Gasconade MO-Jefferson MO-Lincoln MO-Moniteau MO-Montgomery
     MO-Osage MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Warren MO.

     Wind Advisory until 1 AM CDT Saturday for Crawford MO-Iron MO-
     Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
     MO-Washington MO.

     High Wind Warning until 9 PM CDT this evening for Audrain MO-
     Boone MO-Callaway MO-Knox MO-Lewis MO-Marion MO-Monroe MO-
     Pike MO-Ralls MO-Shelby MO.

IL...Wind Advisory until 1 PM CDT Saturday for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Saint Clair IL-
     Washington IL.

     Wind Advisory until 1 AM CDT Saturday for Randolph IL.

     High Wind Warning until 9 PM CDT this evening for Adams IL-Brown
     IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Mar 31, 4:13 AM CDT, 15 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
413 AM CDT Fri Mar 31 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
413 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected across most of the area today...mainly
this afternoon and evening. Some of the thunderstorms this afternoon
and evening may be severe with damaging winds, large hail, and
possible tornadoes.

Winds this afternoon will gust as high as 50 mph at times. Please see
the Wind Advisory for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winds on Saturday will continue to gust up to 50 mph at
times...mainly along and north of the Missouri River, as well as
along and north of Interstate 64 in Illinois. Please see the Wind
Advisory for more information.

There is a chance of thunderstorms across portions of the area again
Sunday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

Carney

In the hours before

Local storm report, Mar 31, 7:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             VANDALIA                39.31N 91.49W
03/31/2023  E1.50 INCH       AUDRAIN            MO   PUBLIC

&&

BRC
Local storm report, Mar 31, 7:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             GRUBVILLE               38.29N 90.75W
03/31/2023  M0.25 INCH       JEFFERSON          MO   TRAINED SPOTTER

&&

MMG
Local storm report, Mar 31, 7:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             LADDONIA                39.24N 91.64W
03/31/2023  E1.75 INCH       AUDRAIN            MO   PUBLIC

&&

BRC
Local storm report, Mar 31, 7:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND GST     2 E MAPLEWOOD           38.61N 90.28W
03/31/2023  E50 MPH          ST. LOUIS CITY     MO   TRAINED SPOTTER

&&

MMG
Local storm report, Mar 31, 7:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 SSE CRESTWOOD         38.54N 90.37W
03/31/2023  M0.70 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            DIME SIZE HAIL AND WIND GUSTS ESTIMATED NEAR
            40 MPH.

&&

MAPLES
Local storm report, Mar 31, 7:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             WEBSTER GROVES          38.59N 90.35W
03/31/2023  M0.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

MMG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:38 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair52 min
Mar 31, 8:08 PM CDTTornado WarningLSXMarion22 min
Mar 31, 8:09 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery35 min
Apr 1, 1:49 AM CDTWind AdvisoryLSXRandolph11 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2023Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.